MDJunction - People Helping People
 
Ask a Question
05/25/2010 07:22 PM

Do depression/meds make you weak/tired??

puzzlinZin
puzzlinZin  
Posts: 731
Member

I went to my reg dr this morning and mentioned that I had been incredibly tired and weak for around 10 days. It was so bad that I eventually called of work and went to the emergency room. I was certain that there was something terribly wrong with me. You wouldn't believe the list of things that I came up with. The ER drs said I was a little dehydrated (the fluids made me feel a tiny bit better that day) but otherwise the tests were all fine. No diabetes, no anemia. They said to see my regular dr. Well, my doctor seemed to shrug the whole thing off as either a symptom of depression or a side effect of a med. I was a little irritated that he didn't entertain the issue any more than that.

It's happened before (though for 2 hrs and not 10 days) and I'm guessing it will happen again. It's so frustrating not knowing where it came from because that means I have no defense against it happening again. Maybe it is entirely mental. Maybe it is a med. There's one med that I started a few weeks before the first time this happened (Pristiq). Or maybe it was stress and the days off work is what made me better.

I felt like ranting a tiny (but not short Blush bit) but I really am really curious if any one else has been so tired/weak that just moving your body was a chore. Know what started it?

Reply

05/26/2010 03:12 AM
jennywren
jennywrenPosts: 3163
Senior Member

PuzzelZin. Sorry do not remember how you spelt it.

While I have no solution for you I know and understand what you are saying there.

How close are your holidays? Sometimes just being able to look forward to a holiday can indeed help.

It might help to mention how you feel with your pdoc.

Hope that you improve soon.

Jenny


05/26/2010 05:11 AM
ApRiLGeTsAngry77

The only time I have felt it hard to move and have the symptoms you describe is when I am in a deep depression and have been in the bed for a couple of days or weeks. I take Paxil and have never taken the medication you mentioned. I sure hope you find the cause soon as feeling like what you described is awful.

05/26/2010 05:34 AM
BPB
BPB  
Posts: 801
Senior Member

I too take Pristiq and feel like sometimes I am moving through liquid concrete and I feel tired where I have to power nap mid afternoon. I am also having dizziness when I stand up-is this happening to you? These side effects seem to have cropped up since I started the Pristiq. I also have a metallic taste in my mouth that I never had before.It is hard to pinpoint he exact drug because I am on 5 of them plus blood pressure meds. I feel for you about the tiredness. Most nights I am ready for bed by 9:00 and I'm up/down all night but I am sleeping more soundly lately and feel more rested.

05/26/2010 07:12 AM
puzzlinZin
puzzlinZin  
Posts: 731
Member

I was feeling dizzy when that weak episode was going on, but it might have been the dehydration. Maybe your blood pressure meds need to be adjusted. I was dizzy fairly often before I got on blood pressure meds myself. I don't have a metallic taste. That sounds awful. It's frustrating figuring out where symptoms come from. So frustrating.

05/26/2010 07:24 AM
Dit
Dit  
Posts: 13724
Group Leader
I'm an Advocate

There may have been a combination of things happening to make you feel so weak & dizzy. The new med you said you started only two wks ago, the hospital told you you were a bit dehydrated, and also i'm not sure if you were eating properly over those 10 days...i know when i neglect to eat and eat well, i get tired/lethargic and even feel low.

I know my meds do make me tired and i take a nap often in the afternoons. I call them power naps. Ten days is a long time to feel the way you did. Tell you pdoc about this, he may have some answers. You did all the right things, and posting here is another way of finding out info. Hope you are feeling better.


05/26/2010 07:43 AM
texasgirl1
texasgirl1Posts: 36
Member

I take pristiq and I have the same effect. Have to nap at around 130 or 2 everyday. And I feel really lethargic at times. I dont feel like it helps my depression at all, and when my doc upped it, I felt like my brain slammed on its brakes around 4oclk. I would just go into a stare... so I went back to my reg dosage, When I miss a dose, I am nauseated all day... I dread if I ever have to come off it.. Im sure it will be terrible, I heard it is hard to get off of.

05/26/2010 07:51 AM
robgym
robgym  
Posts: 3
Member

hi you will get there in the end i mean it takes alot of trial and error to get the right meds that suit you but you will get there

05/26/2010 02:39 PM
CrossedWires
CrossedWires  
Posts: 914
Senior Member
I'm an Advocate

I take valproate and celexa, and the valproate makes me super drowsy actually. I got so sick of it this morning (afternoon) that I just took the celexa! (sshhhhh, don't tell anyone!) Laughing heeee hee hee hee

05/26/2010 03:03 PM
butterfly09576
butterfly09576  
Posts: 378
Member

i'm not on prestique, but meds can do that too you. i am on seroquil and it is really hard to get up in the morning.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved